Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2016, 3:33 PM CDT for Fayette County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 27, 2016, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fayette County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:43 PM CDT | HAIL 1 | Oakland, TN | MIXED HAIL FROM PEA TO QUARTER SIZE REPORTED IN OAKLAND TN ON HIGHWAY 64 NEAR MCDONALDS. TIME IS RADAR ESTIMATED. |
| Jun 27, 3:46 PM CDT | TSTM WND GST 65 | Oakland, TN | SPOTTER ESTIMATES 65 MPH WIND GUSTS. A FEW TREES DOWN AND LOTS OF BRANCHES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WUUS54 KMEG 272033
SVRMEG
TNC047-272115-
/O.NEW.KMEG.SV.W.0126.160627T2033Z-160627T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN WEST TENNESSEE...
* UNTIL 415 PM CDT
* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
ARLINGTON...OR 17 MILES SOUTHEAST OF COVINGTON...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...LAGRANGE...WARREN...MACON...OAKLAND...MASON...
PIPERTON...GALLAWAY...ROSSVILLE...MOSCOW...WILLISTON...GRAND
JUNCTION...BRADEN...LA GRANGE...HAYS CROSSING...BELMONT...
LACONIA...KIRK...YUM YUM AND CANADAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8920 3500 8962 3523 8964 3536 8963
3541 8953 3540 8941 3524 8919
TIME...MOT...LOC 2033Z 328DEG 35KT 3533 8951
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:16 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 27, 3:16 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 316 PM CDT MON JUN 27 2016 .DISCUSSION... Showers and thunderstorms will continue to develop south into moisture-rich airmass across the Midsouth into early evening, ahead of a cold front dropping through Ozark plateau. Rain chances should decrease with airmass stabilization this evening, followed by a cold frontal passage overnight. With amplifying northwest flow aloft, the front should reach the I-20 corridor of central Mississippi by sunrise Tuesday. Predominately dry weather will prevail across the Midsouth on Tuesday, with lower humidity and slightly cooler temps prevailing into the latter part of the workweek. The upper pattern will deamplify by the weekend, with weak zonal flow aloft prevailing over the Midsouth. Areas north of I-40 will see better rain chances downstream from thunderstorms originating over the central plains. More limited rain chances appear in store for north MS, under the northern extent of a midlevel height ridge centered over the northern Gulf of Mexico. Looking beyond the weekend, the subtropical height ridge over the Gulf of Mexico will amplify into the lower MS River valley, returning hot, humid and mainly dry conditions to the Midsouth. PWB && .AVIATION... 18Z TAF Set VFR conditions are expected for the most part over the next 24 hours. The exception will be underneath TSRAS. Showers and Thunderstorms are rapidly developing east of the Mississippi River at this time. Expect activity to be numerous to widespread after 20Z ahead of a cold front. Front should be south of the CWA by 01-02Z. Light W winds will switch to the NE behind the front. Speeds could be gusty initially before dying off during the overnight period. Expect NE winds of 8-10 KTS after 15-16Z. KRM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 27, 10:33 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CDT MON JUN 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281745- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1033 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER THE MIDSOUTH TODAY. THE PRIMARY THREATS INCLUDE STRONG WINDS AND HEAVY RAINFALL SUFFICIENT TO PRODUCED LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Jun 27, 12:44 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUN 27 2016
MSZ016-017-023-024-271830-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
1244 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1244 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OKOLONA...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA...NORTHEASTERN
CHICKASAW AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3390 8883 3408 8888 3408 8883 3410 8882
3426 8844 3398 8827
TIME...MOT...LOC 1744Z 255DEG 29KT 3402 8877Special weather statement, Jun 27, 1:26 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON JUN 27 2016
TNZ091-092-271915-
HARDIN TN-MCNAIRY TN-
126 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
WESTERN HARDIN COUNTY IN WEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MORRIS CHAPEL...OR
10 MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN WESTERN HARDIN AND NORTHEASTERN MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3533 8808 3508 8820 3522 8852 3539 8845
3538 8839 3537 8838 3538 8836
TIME...MOT...LOC 1826Z 291DEG 10KT 3529 8840Special weather statement, Jun 27, 1:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT MON JUN 27 2016
ARZ028-MOZ115-TNZ001-019-271945-
MISSISSIPPI AR-PEMISCOT MO-LAKE TN-DYER TN-
154 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...
AT 154 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CARUTHERSVILLE...
MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHWESTERN
LAKE AND NORTHWESTERN DYER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3607 8946 3590 8971 3591 8973 3613 8988
3625 8970
TIME...MOT...LOC 1854Z 321DEG 7KT 3614 8974Special weather statement, Jun 27, 3:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 311 PM CDT MON JUN 27 2016 TNZ048>050-089-272100- FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN- 311 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHERN FAYETTE COUNTY IN WEST TENNESSEE... EASTERN TIPTON COUNTY IN WEST TENNESSEE... SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR COVINGTON...MOVING SOUTH AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHERN FAYETTE...EASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND SOUTHWESTERN HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3539 8919 3520 8961 3561 8967 3567 8946 TIME...MOT...LOC 2011Z 340DEG 30KT 3557 8954
Special weather statement, Jun 27, 3:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT MON JUN 27 2016 ARZ027-035-036-272100- CRITTENDEN AR-CROSS AR-POINSETT AR- 312 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED TREE...MOVING SOUTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062 TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057
Local storm report, Jun 27, 3:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD N PARSONS 35.65N 88.12W
06/27/2016 DECATUR TN PUBLIC
ROAD FLOODED OUT AT INTERSECTION OF MAXWELL AND TENNESSEE
AVE. NORTH.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:42 PM CDT | Special Weather Statement | MEG | Chester | 48 min |
| Jun 27, 1:05 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 27, 1:26 PM CDT | Special Weather Statement | MEG | Hardin | 49 min |
| Jun 27, 2:28 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Jun 27, 3:11 PM CDT | Special Weather Statement | MEG | Haywood | 49 min |
| Jun 27, 4:00 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 54 min |
| Jun 27, 4:17 PM CDT | Flash Flood Warning | MEG | Shelby | 118 min |
| Jun 27, 4:23 PM CDT | Flash Flood Warning | MEG | Fayette | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.